Format

Send to

Choose Destination
Rev Alerg Mex. 2018 Jan-Mar;65(1):99-102. doi: 10.29262/ram.v65i1.258.

[Are natural analgesic products safe in patients with allergy to non-steroidal anti-inflammatory drugs?]

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
Universidad de Especialidades Espíritu Santo, Facultad de Medicina, Samborondón, Ecuador. ivancherrez@gmail.com.

Abstract

in English, Spanish

BACKGROUND:

Nonsteroidal anti-inflammatory drugs (NSAID)-induced hypersensitivity reactions can be clinically apparent with asthma, rhinosinusitis, anaphylaxis or rash. Although natural anti-inflammatory products can have similar components, they are not subjected to rigorous quality control standards.

CASE REPORT:

The case is presented of a 22-year-old female with NSAID allergy who attended with facial and laryngeal angioedema associated with pruritus in eyelids and pharynx. She developed these symptoms fifteen minutes after taking an over-the-counter (OTC) natural anti-inflammatory product. She received treatment with epinephrine, antihistamines and corticosteroids.

CONCLUSION:

Different natural anti-inflammatory products are freely available both OTC and online. Some contain dangerous substances that can cause important, and even lethal. side effects. Allergologists, dermatologists and general practitioners should be able to recognize that the consumption of these products, which is widely spread, can cause angioedema.

KEYWORDS:

Complementary therapies; Hypersensitivity; Non-steroidal anti-inflammatory drugs

PMID:
29723945
DOI:
10.29262/ram.v65i1.258

Supplemental Content

Loading ...
Support Center